Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

Itching, elevated bilirubin, dark urine, breathlessness, sweating. Prescribed antihistamine

i have itching, elevated bilirubin , dark urine, light stool, sweaty, short of breath but no jaundice . My glucose is normal, I have no allergies, no hives , no rash, no bites. I went to primary care and they gave me a prescription antihistamine, even though i was adament that i did not think this is an allergy. I am still itchy
Asked On : Sat, 17 Nov 2012
Answers:  1 Views:  369
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Allergist and Immunologist 's  Response
Itching with elevated bilirubin may suggest that there is an obstruction in bile flow that most commonly occurs with gall bladder pathologies, and is usually gall stones.
A detailed liver function test (LFT) would have helped to secure this diagnosis if the alkaline phosphatase was also raised.
But as you mentioned no obvious jaundice, it is important to know that the other LFT parameters such as the enzymes are normal.
An ultrasound liver/GB is important at this stage.
Antihistamine will lower the itch but if this liver/GB related itch you will need medications like cholestyramine that should be prescribed after a visit/consultation with a gastroenterologist.
Answered: Sun, 18 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor